Jump to content
Punarbhava

SAM-e (S-adenosyl-L-methionine)

Recommended Posts

downtongirl

I have read through this thread but have a question....I have a couple gene mutations that suggest I take l-methionine.  One of the mutations is the COMT mutation and the other is the Glutathione Conjugation which I am completely ABSENT in....meaning I don't even have any of this gene.  It was suggested to me that I take methionine to help break down the high levels of norepeinphrine in my body.  What is your thoughts on taking the supplement if you have these two gene mutations? 

Share this post


Link to post
Share on other sites
Burf

It's been a while since I first posted about this so I just wanted to give a little update.  What happened with me is I kept taking Sam-E since I posted about it because I was tapering Valium and Suboxone at the same time.  Then a little over a month ago I decided to really try and get off of it so I started alternating days of taking it and not since you can't cut the pills because they're enteric coated.  I felt some withdrawal symptoms but they weren't too bad.  Then a couple weeks ago I made the leap and stopped taking it altogether.  Around day 3 I started to notice anxiety, nausea and a bloated stomach, achiness, sweating, and a constant horrible headache that would not go away.  Finally around day 6 I couldn't handle the symptoms so I took a 100mg Sam-E pill and the symptoms completely went away within 2 hours, but it also gave me super bad anxiety which is the main thing I hear from people when they first start taking it.  So I was kind of in a tough spot having withdrawals but no wanting to take Sam-E because it gave me bad anxiety.  Now I'm on day of no Sam-E except for that one pill, and I'm feeling better than I was a few days ago but still definitely struggling.  From what I've read the withdrawal is very similar to an SSRI one which makes sense because Sam-E is needed to synthesize serotonin in your body.  The withdrawal is also almost identical to benzo withdrawal, just more mild.  It sounds like the healing is going to take awhile, but it's encouraging that I already feel a little better. 

Share this post


Link to post
Share on other sites
freespirit123

Ugh I just don’t know what to do! I was just going start on SamE but now after reading this thread, I shouldn’t take it?

 

i just feel lost bc we’re damned if we take meds and seem damned if we take natural.....I want to explode!

 

someone please for the love of God please give me advice on what to do! 

 

On Celexa for 2.5, stopped 4 months ago. Been taking Ativan 1-2 times a week for sleep. 

 

So im not in natural depression I’m assuming I’m on withdrawl depression. I am not bipolar. 

 

Help!!!! What natural should I take? 

 

Please see please don’t just move this post to somewhere else and tell me I’m posting wrong HELPME!

 

🙏🏻🙏🏻🙏🏻

Share this post


Link to post
Share on other sites
Ali75

I was taking 400 mg of SAM-e/day for several months. When I tried stopping cold turkey, I had horrible withdrawal symptoms. Then I learned from Brassmonkey that SAM-e has to be tapered by 10% every four weeks, like SSRI’s. The only way to do that is by taking the SAM-e in liquid form because the enteric coated tablets can’t be cut without losing their effectiveness. This company makes a liquid SAM-e:

https://luminahealth.com/products/cellfood-sam-e-formula/

Share this post


Link to post
Share on other sites
WiggleIt

Staying away from supplements has been the best choice for me.  I react badly even to mild supplements, like iron and iodine, so I never risked sam-E.

Share this post


Link to post
Share on other sites

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now

×

Important Information

By using this site, you agree to our Terms of Use.